Alert archive / Michigan / Beach Hazards Statements in 2019
Beach Hazards Statement 17, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 24, 2019, 3:38 AM EDT. It took effect at Sep 24, 2019, 11:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2019, 3:38 AM EDT (07:38 UTC)
- In effect from
- Sep 24, 2019, 11:00 PM EDT
- Expired
- Sep 25, 2019, 3:55 PM EDT
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
509 WHUS43 KIWX 240738 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 338 AM EDT Tue Sep 24 2019 MIZ077-241545- /O.NEW.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/ Berrien- 338 AM EDT Tue Sep 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement for Berrien County Michigan, which is in effect from this evening through Wednesday afternoon. * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph will allow waves to build to between 3 and 6 feet later tonight into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
6 follow-up statements
522 WHUS43 KIWX 241438 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1038 AM EDT Tue Sep 24 2019 MIZ077-242300- /O.CON.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/ Berrien- 1038 AM EDT Tue Sep 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph will allow waves to build to between 3 and 6 feet later tonight into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
142 WHUS43 KIWX 242006 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 406 PM EDT Tue Sep 24 2019 MIZ077-250415- /O.CON.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/ Berrien- 406 PM EDT Tue Sep 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 11 PM EDT THIS EVENING THROUGH WEDNESDAY AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph will allow waves to build to between 3 and 6 feet later tonight into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
849 WHUS43 KIWX 250149 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 949 PM EDT Tue Sep 24 2019 MIZ077-251000- /O.CON.KIWX.BH.S.0017.190925T0300Z-190925T2100Z/ Berrien- 949 PM EDT Tue Sep 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 20 to 25 mph will allow waves to build to between 3 and 6 feet later tonight into Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
440 WHUS43 KIWX 250813 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 413 AM EDT Wed Sep 25 2019 MIZ077-251615- /O.CON.KIWX.BH.S.0017.000000T0000Z-190925T2100Z/ Berrien- 413 AM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 30 mph will generate waves between 3 and 5 feet today. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
888 WHUS43 KIWX 251433 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1033 AM EDT Wed Sep 25 2019 MIZ077-252100- /O.CON.KIWX.BH.S.0017.000000T0000Z-190925T2100Z/ Berrien- 1033 AM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * STRONG RIP AND STRUCTURAL CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. * OVERVIEW/POTENTIAL IMPACTS...Southwest winds of 15 to 30 mph will generate waves between 3 and 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
056 WHUS43 KIWX 251955 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 355 PM EDT Wed Sep 25 2019 MIZ077-252100- /O.CAN.KIWX.BH.S.0017.000000T0000Z-190925T2100Z/ Berrien- 355 PM EDT Wed Sep 25 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Beach Hazards Statement. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 3:24 AM EDT, 14 minutes earlier.
Area forecast discussion, Sep 24, 3:24 AM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 324 AM EDT Tue Sep 24 2019 .SYNOPSIS... Issued at 1221 AM EDT Tue Sep 24 2019 Dry and pleasant conditions will continue today into tonight with highs recovering into the mid 70s this afternoon. A weak cold front will bring low chances for showers on Wednesday. Lows tonight will range between the mid 50s to low 60s, with highs tomorrow in the mid to upper 70s. && .SHORT TERM...(Today and Tonight) Issued at 225 AM EDT Tue Sep 24 2019 High pressure expected to persist to keep conditions dry today, but the high center will drift eastwards throughout the day to allow winds to turn out of the south-southwest. This southerly flow will help bring slightly higher dewpoints into the area and tick temperatures up a few degrees. Overnight, an upper trough is forecast to drop across the upper Midwest, and an associated weak frontal boundary will slowly drop into northern IL. Cloud cover and surface wind speeds will be on the rise as this boundary nears the far northwestern counties. The increased cloud coverage and stronger surface winds will help to keep overnight lows in the upper 50s to lower 60s. && .LONG TERM...(Wednesday through Monday) Issued at 225 AM EDT Tue Sep 24 2019 Aforementioned boundary and upper trough move across the area over the course of the day Wednesday. Models continue to show limited moisture return as the boundary moves across the area so have kept POPs limited to the chance category. Instability also looks pretty meager, 100-200 J/kg MLCAPE, so a rumble of thunder could be possible but the primary weather type will be showers. Model uncertainty continues for the second half of the week and weekend. A few models bring a secondary shortwave within the broad troughing aloft across the area early Thursday morning to reinitiate convection along a stalling frontal boundary. If this scenario pans out, there would be very limited moisture for the system to work with and have maintained dry conditions for this issuance. Surface high briefly sets up Thursday afternoon and Thursday night as the upper flow transitions to become more zonal. Friday morning, the upper flow becomes more southwesterly in response to high pressure building over the southeast US. At the same time, an embedded shortwave is shown to move across the upper Midwest and help bring a stalled frontal boundary northwards from southern IN. Storms are possible as the front moves through around midday/afternoon. This frontal boundary is shown to stall across the northern zones or just north of the forecast area over the weekend and into the early parts of next week. The placement of the frontal boundary will be dependent on the strength of the high pressure centered over the southeastern US. A weaker high would mean the area could see multiple rounds of convection cresting the high while a stronger high would keep the area mostly dry and very warm for late September. Have leaned towards a stronger ridge, but didn't remove POPs entirely. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1221 AM EDT Tue Sep 24 2019 Stable and dry airmass, associated with sfc high pressure centered over the Ohio Valley, will keep VFR/quiet conditions in place through the TAF cycle. Light winds this morning will back southwesterly (8-14 knots) by this afternoon otherwise. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...CM LONG TERM...CM AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 23, 8:07 PM EDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 807 PM EDT Mon Sep 23 2019 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 807 PM EDT Mon Sep 23 2019 /707 PM CDT Mon Sep 23 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-250015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 807 PM EDT Mon Sep 23 2019 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous conditions for small crafts are possible on Wednesday.
Nearby
Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.